Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 113, NWS Charleston, WV

June 23, 2016Boyd County, Carter County, Lawrence County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2016, 4:14 PM EDT for Boyd County, Carter County, Lawrence County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2016, 4:14 PM EDT (20:14 UTC)
Expired
Jun 23, 2016, 4:45 PM EDT
In force
31 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Boyd County, KY, Carter County, KY, Lawrence County, KY

The radar

The Jackson,KY radar (KJKL), 86 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:22 PM EDTTSTM WND DMGGrayson, KYTREES AND WIRES DOWN ACROSS SEVERAL ROADS THROUGH THE TOWN OF GRAYSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:01 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-385 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

353 
WUUS51 KRLX 232014
SVRRLX
KYC019-043-127-232045-
/O.NEW.KRLX.SV.W.0113.160623T2014Z-160623T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN NORTHEASTERN KENTUCKY...
  SOUTHEASTERN CARTER COUNTY IN NORTHEASTERN KENTUCKY...
  SOUTHWESTERN BOYD COUNTY IN NORTHEASTERN KENTUCKY...

* UNTIL 445 PM EDT

* AT 414 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRAYSON...
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  GRAYSON...DENTON...RUSH AND HITCHINS. 

THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 169 AND
174.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
KENTUCKY.

LAT...LON 3829 8302 3838 8296 3831 8270 3819 8277
TIME...MOT...LOC 2014Z 293DEG 20KT 3831 8296 

HAIL...1.00IN
WIND...70MPH
 
$$

30
2 follow-up statements
133 
WWUS51 KRLX 232022
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
422 PM EDT THU JUN 23 2016

KYC019-043-127-232045-
/O.CON.KRLX.SV.W.0113.000000T0000Z-160623T2045Z/
LAWRENCE KY-CARTER KY-BOYD KY-
422 PM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN LAWRENCE...SOUTHEASTERN CARTER AND SOUTHWESTERN BOYD
COUNTIES...

AT 422 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RUSH...OR 7
MILES EAST OF GRAYSON...MOVING SOUTHEAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GRAYSON...DENTON...RUSH AND HITCHINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
KENTUCKY.

LAT...LON 3829 8302 3838 8296 3831 8270 3819 8277
TIME...MOT...LOC 2022Z 295DEG 31KT 3829 8280 

HAIL...<.75IN
WIND...70MPH
 
$$

25
476 
WWUS51 KRLX 232038
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
438 PM EDT THU JUN 23 2016

KYC019-043-127-232048-
/O.EXP.KRLX.SV.W.0113.000000T0000Z-160623T2045Z/
LAWRENCE KY-CARTER KY-BOYD KY-
438 PM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE...
SOUTHEASTERN CARTER AND SOUTHWESTERN BOYD COUNTIES WILL EXPIRE AT 445
PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
KENTUCKY.

LAT...LON 3829 8302 3838 8296 3831 8270 3819 8277
TIME...MOT...LOC 2037Z 293DEG 20KT 3829 8280 

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:07 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 23, 3:07 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
307 PM EDT THU JUN 23 2016

.SYNOPSIS...
Cold front triggers more severe thunderstorms this evening. It
and low pressure center cross Friday. High pressure for the
weekend. Another cold front early next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
Significant weather ahead for this afternoon. On going
thunderstorms this morning has caused numerous flooding issues
throughout the region and that threat will persist into this
evening in moisture rich air mass. Shortwave trough is pushing
southward...currently over Northern Ohio and will kick off severe
thunderstorms...supercells...with damaging winds...large
hail...and even a few tornadoes is likely this afternoon into this
evening. Breaks in the clouds has allowed for heating across the
southern half of the forecast area and CAPE values in the order of
2000 J/KG. 0-6km wind shear near 50kts and 0-1km Storm Relative
Helicity over 200 m^2/s^2 suggest that supercells are likely with
tornadoes possible. SPC Sig Tor parameter of 2 across our Southern
Forecast counties suggest that a strong longer lived tornado (EF2
and up) could be a possibility...and areas where remaining outflow
boundaries are from morning convection will be a prime location
for a spin up. However...it should be noted that the main threat
today will be large hail and damaging winds...as well as severe
flooding.

Storms will start to wind down later tonight but showers may
linger until after midnight. Widespread fog will develop as skies
clear...winds go light and dense fog is likely in some areas due
to all the rainfall that today.

Conditions will be much improved tomorrow end our string of severe
weather.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Any remaining showers/thunderstorms should dissipate Friday
evening as a high pressure system builds into the area. This high
will remain for Saturday into Sunday. Some moisture in advance of
the next cold front could arrive late Sunday...so can not rule out
a few showers or thunderstorms late in the day.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Used an ECMWF and GFS blend for Sunday night into Monday. Then
added ECMWF ensemble mean and GEFS mean for Tuesday...relying even
more on the means for Wednesday and Thursday. This would have
moisture in advance of the next front for Sunday night...with a
weak front pushing through on Monday. A stronger front would then
move through on Tuesday...but with less moisture available. High
pressure will then build in behind the front on Wednesday. Another
system arrives late Thursday.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Afternoon heating and the approach of a cold front is starting to
kick off more thunderstorms across the area and these storms will
persist into the evening hours. There may again be several lines
of convection, making timing very difficult.

the showers and thunderstorms should wane tonight, with lingering
showers in its wake, and fog and stratus forming overnight could
bring IFR conditions to most locations.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: Timing of changing conditions associated
with thunderstorms will vary. Fog and stratus formation overnight
tonight may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    M
HTS CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    M
BKW CONSISTENCY  M    H    M    M    M    M    H    H    M    M    M    M
EKN CONSISTENCY  M    H    M    M    H    H    H    H    H    M    M    L
PKB CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    M    M    M    H    H    H    H    M    M    M

AFTER 18Z FRIDAY...
IFR possible in stratus and fog Friday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until midnight EDT tonight for WVZ005>011-
     013>020-024>040-046-047.
OH...Flash Flood Watch until midnight EDT tonight for OHZ066-067-
     075-076-083>087.
KY...Flash Flood Watch until midnight EDT tonight for KYZ101>103-
     105.
VA...Flash Flood Watch until midnight EDT tonight for VAZ003-004.

&&

SYNOPSIS...RPY/MPK
NEAR TERM...MPK
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...MPK
Hazardous weather outlook, Jun 23, 3:04 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
304 PM EDT THU JUN 23 2016

KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>018-024>029-
033>037-241915-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-
WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
304 PM EDT THU JUN 23 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 289 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-076-WVZ010-011-019-020-030>032-038>040-046-047-241915-
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-
HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
304 PM EDT THU JUN 23 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KISTNER

In the hours before

Local storm report, Jun 23, 3:12 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     TSTM WND DMG     4 E SOMERSET            39.81N  82.22W
06/23/2016                   PERRY              OH   DEPT OF HIGHWAYS

            TREES DOWN EAST OF SOMERSET. TIME ESTIMATED FROM RADAR.

0154 AM     TSTM WND DMG     3 NW MALTA              39.68N  81.90W
06/23/2016                   MORGAN             OH   DEPT OF HIGHWAYS

            LARGE TREE DOWN BLOCKING STATE ROUTE 669. TIME
            ESTIMATED FROM RADAR

0210 AM     TSTM WND DMG     MCCONNELSVILLE          39.65N  81.84W
06/23/2016                   MORGAN             OH   911 CALL CENTER

            TREE DOWN ALONG STATE ROUTE 669

0226 AM     FLASH FLOOD      CROOKSVILLE             39.77N  82.09W
06/23/2016                   PERRY              OH   LAW ENFORCEMENT

            UP TO THREE FEET OF WATER IN AT LEAST ONE HOME... ALONG
            WITH SOME FLOODING ON ROADS.. MANY ROADS IN LOW LYING
            AREAS IN THE COUNTY FLOODED. STARTED AT 226 AM AND WAS
            STILL ONGOING AT THE TIME OF THE CALL AT 406 AM.

0232 AM     FLASH FLOOD      CROOKSVILLE             39.77N  82.09W
06/23/2016                   PERRY              OH   911 CALL CENTER

            FLOODING REPORTED IN CROOKSVILLE... WATER APPROACHING
            APARTMENT COMPLEX -- NO SPECIFIC DETAILS AT THIS TIME

0300 AM     TSTM WND DMG     ST. MARYS               39.40N  81.20W
06/23/2016                   PLEASANTS          WV   911 CALL CENTER

            TREE DOWN ALONG HEBRON ROAD. TIME ESTIMATED FROM RADAR.

0317 AM     FLASH FLOOD      2 NNE CROOKSVILLE       39.80N  82.08W
06/23/2016                   PERRY              OH   911 CALL CENTER

            SHERIFFS DEPARTMENT REPORTING FLASH FLOODING NEAR
            ROSEVILLE... WATER INTO BUILDINGS. ALSO FLOODING
            CONTINUES IN CROOKSVILLE.

0320 AM     TSTM WND DMG     3 S CANTON              39.33N  80.73W
06/23/2016                   DODDRIDGE          WV   911 CALL CENTER

            TREE DOWN ALONG CANTON ROAD BETWEEN CANTON AND WEST
            UNION... TIME ESTIMATED FROM RADAR

0342 AM     TSTM WND DMG     WESTON                  39.04N  80.47W
06/23/2016                   LEWIS              WV   911 CALL CENTER

            TREES DOWN IN WESTON... INCLUDING ONE ON A
            HOUSE...CORRECTED TIME BASED ON RADAR

0400 AM     FLASH FLOOD      CLARKSBURG              39.28N  80.33W
06/23/2016                   HARRISON           WV   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS FLOODED ROADS ALL ACROSS
            CLARKSBURG... LAW ENFORCEMENT HAVE CLOSED SOME ROADS

0430 AM     FLASH FLOOD      HARRISVILLE             39.21N  81.05W
06/23/2016                   RITCHIE            WV   911 CALL CENTER

            WATER RISING INTO NURSING HOME -- FIRE DEPARTMENT ON
            SCENE. ALSO REPORTING AREAS OF HIGH WATER IN OTHER PARTS
            OF RITCHIE COUNTY.

0440 AM     TSTM WND DMG     9 SW GALLIPOLIS         38.73N  82.31W
06/23/2016                   GALLIA             OH   911 CALL CENTER

            TREE DOWN ACROSS PART OF OH-775

0443 AM     TSTM WND DMG     2 ESE CAMDEN            39.05N  80.52W
06/23/2016                   LEWIS              WV   911 CALL CENTER

            TREES DOWN ALONG ROUTE 33 IN PRICETOWN.

0446 AM     FLASH FLOOD      1 SSE VIENNA            39.31N  81.53W
06/23/2016                   WOOD               WV   911 CALL CENTER

            COLLEGE PARKWAY ROAD FLOODED

0515 AM     TSTM WND DMG     3 SW KENNA              38.65N  81.70W
06/23/2016                   JACKSON            WV   EMERGENCY MNGR

            SINGLE WIDE TRAILER KNOCKED OFF ITS FOUNDATION ON
            BLACKBERRY LANE OFF YOUNG HOLLOW RD . MANY TREES DOWN IN
            THE AREA INCLUDING SOME BLOCKING RT 21 AT YOUNG HOLLOW
            RD.

0515 AM     TSTM WND DMG     4 N SISSONVILLE         38.56N  81.64W
06/23/2016                   KANAWHA            WV   TRAINED SPOTTER

            I-77 MILE MARKER 118 4-6 DIAMETER TREE LAYING ON
            HIGHWAY

0530 AM     TSTM WND DMG     1 NW BIG OTTER          38.61N  81.06W
06/23/2016                   CLAY               WV   BROADCAST MEDIA

            CARPORT AND CAMPER BLOWN OVER BY THUNDERSTORM WIND

0550 AM     TSTM WND DMG     COWEN                   38.41N  80.56W
06/23/2016                   WEBSTER            WV   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN COWEN. REPORT OF LARGE TREE INTO
            A HOUSE.

0550 AM     TSTM WND DMG     DIANA                   38.57N  80.46W
06/23/2016                   WEBSTER            WV   EMERGENCY MNGR

            LARGE LIMBS DOWN ALONG ROUTE 20 IN DIANNA. POWER OUTAGE
            AT DIANA

0553 AM     TSTM WND DMG     BIRCH RIVER             38.50N  80.76W
06/23/2016                   NICHOLAS           WV   BROADCAST MEDIA

            MULTIPLE TREES DOWN IN AREA FROM MEDIA PHOTOS

0607 AM     FLASH FLOOD      WESTON                  39.04N  80.47W
06/23/2016                   LEWIS              WV   911 CALL CENTER

            WILLOW STREET IN WESTON HAD BEEN CLOSED DUE TO
            FLOODING... HAS NOW BEEN REOPENED.

0613 AM     FLASH FLOOD      AUBURN                  39.10N  80.86W
06/23/2016                   RITCHIE            WV   911 CALL CENTER

            WATER CURRENTLY RISING IN AUBURN... HOMES SURROUNDED BY
            WATER.

0617 AM     TSTM WND DMG     4 N MARLINTON           38.28N  80.09W
06/23/2016                   POCAHONTAS         WV   TRAINED SPOTTER

            MULTIPLE TREES DOWN IN EDRAY

0640 AM     TSTM WND DMG     5 S GREENUP             38.50N  82.83W
06/23/2016                   GREENUP            KY   EMERGENCY MNGR

            MULTIPLE TREES DOWN

0645 AM     TSTM WND DMG     FLATWOODS               38.52N  82.72W
06/23/2016                   GREENUP            KY   EMERGENCY MNGR

            TREE DOWN ON HOUSE...MINOR DAMAGE

0650 AM     TSTM WND DMG     3 N BUFFALO             38.66N  81.98W
06/23/2016                   MASON              WV   911 CALL CENTER

            SEMI TRUCK BLOWN OVER BY WIND ON ROUTE 35 NEAR THE
            MASON PUTNAM COUNTY LINES

0712 AM     TSTM WND DMG     HURRICANE               38.44N  82.02W
06/23/2016                   PUTNAM             WV   BROADCAST MEDIA

            TREE ACROSS BOTH LANES OF I64 WEST BOUND NEAR THE REST
            AREA IN HURRICANE.

0718 AM     TSTM WND DMG     2 ESE CROSS LANES       38.43N  81.74W
06/23/2016                   KANAWHA            WV   911 CALL CENTER

            TREES AND WIRES DOWN ON ROCKY FORK ROAD NEAR BIG TYLER
            ROAD

0728 AM     TSTM WND DMG     SOUTH CHARLESTON        38.36N  81.71W
06/23/2016                   KANAWHA            WV   BROADCAST MEDIA

            TREE DOWN ON A HOUSE IN SOUTH CHARLESTON. NO INJURIES.

0730 AM     TSTM WND DMG     HAMLIN                  38.28N  82.10W
06/23/2016                   LINCOLN            WV   DEPT OF HIGHWAYS

            TREES DOWN ALONG THE MUD RIVER IN HAMLIN. TIME
            ESTIMATED FROM RADAR.

0830 AM     FLOOD            3 W JANE LEW            39.11N  80.46W
06/23/2016                   LEWIS              WV   PUBLIC

            VALLEY CHAPEL AREA ALONG VALLEY CHAPEL ROAD ALONG
            FREEMANS CREEKL IS FLOODED.

0843 AM     FLOOD            BUCKHANNON              38.99N  80.23W
06/23/2016                   UPSHUR             WV   911 CALL CENTER

            SEVERAL ROADS FLLOODED AND CLOSED THROUGHOUT THE FRENCH
            CREEK AREA.

1107 AM     HEAVY RAIN       1 E ALUM CREEK          38.29N  81.78W
06/23/2016  M1.03 INCH       KANAWHA            WV   NWS EMPLOYEE

            1.03 INCHES OF RAIN IN 45 MINUTES

1113 AM     HEAVY RAIN       3 E ROCK CAVE           38.84N  80.29W
06/23/2016  E2.75 INCH       UPSHUR             WV   TRAINED SPOTTER

            REPORTS OF 2.75 OF RAIN PER HOUR

1250 PM     FLASH FLOOD      CRAIGSVILLE             38.33N  80.65W
06/23/2016                   NICHOLAS           WV   PUBLIC

            CHERRY RUN OVERFLOWING ITS BANKS

0100 PM     FLASH FLOOD      1 N CAMDEN ON GAULEY    38.38N  80.60W
06/23/2016                   WEBSTER            WV   DEPT OF HIGHWAYS

            ROUTE 44...COONS CREEK ROAD IS BLOCKED DUE TO HIGH
            WATER

0150 PM     FLASH FLOOD      2 NE CRAIGSVILLE        38.35N  80.63W
06/23/2016                   NICHOLAS           WV   PUBLIC

            6 INCHES OF STANDING WATER IN BASEMENT... BACK YARD
            FLOODED. BARN RUN OVERFLOWING ITS BANKS.

0156 PM     FLOOD            SSW MARMET              38.25N  81.57W
06/23/2016                   KANAWHA            WV   911 CALL CENTER

            MUDSLIDE REPORTED ALONG LENS CREEK NEAR MARMET

0246 PM     HEAVY RAIN       POMEROY                 39.03N  82.03W
06/23/2016  E4.50 INCH       MEIGS              OH   LAW ENFORCEMENT

            ST RTE 124 SHERIFF OFFICE AT POMEROY

0250 PM     HAIL             2 NW OAK HILL           38.00N  81.17W
06/23/2016  E0.70 INCH       FAYETTE            WV   PUBLIC

0258 PM     HAIL             OAK HILL                37.98N  81.15W
06/23/2016  E1.50 INCH       FAYETTE            WV   BROADCAST MEDIA

0305 PM     HEAVY RAIN       2 NW SANDYVILLE         38.93N  81.69W
06/23/2016  M5.75 INCH       JACKSON            WV   TRAINED SPOTTER

            MEASUERED SINCE 1030 AM

&&

EVENT NUMBER RLX1601078 RLX1601077 RLX1601052 RLX1601058 RLX1601053
RLX1601060 RLX1601054 RLX1601055 RLX1601056 RLX1601057 RLX1601059
RLX1601080 RLX1601067 RLX1601061 RLX1601064 RLX1601072 RLX1601085
RLX1601065 RLX1601066 RLX1601086 RLX1601062 RLX1601063 RLX1601070
RLX1601075 RLX1601074 RLX1601081 RLX1601068 RLX1601069 RLX1601082
RLX1601083 RLX1601073 RLX1601071 RLX1601076 RLX1601079 RLX1601088
RLX1601084 RLX1601089 RLX1601087 RLX1601090 RLX1601091 RLX1601093
RLX1601092

MEC
Special weather statement, Jun 23, 3:16 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 PM EDT THU JUN 23 2016

OHZ086-WVZ007-008-014>016-018-027-028-232000-
GALLIA-MASON-CLAY-CALHOUN-BRAXTON-KANAWHA-ROANE-JACKSON-PUTNAM-
316 PM EDT THU JUN 23 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROANE...NORTHEASTERN
PUTNAM...SOUTHEASTERN CALHOUN...CENTRAL MASON AND SOUTHERN JACKSON
COUNTIES...

AT 316 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SPENCER TO 9 MILES SOUTHWEST OF
RIPLEY TO NEAR GALLIPOLIS. MOVEMENT WAS SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
POINT PLEASANT...GALLIPOLIS...RIPLEY...SPENCER...SISSONVILLE...
BUFFALO...AMMA...BIG OTTER...KENNA...HENDERSON...LEON...FAIRPLAIN...
CHLOE...HARMONY...SERVIA...GANDEEVILLE...LOONEYVILLE...LEFT HAND...
GIVEN AND TARIFF.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 79 BETWEEN MILE MARKERS 22 AND 32...AND BETWEEN MILE
MARKERS 35 AND 48.
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 116 AND 138.

LAT...LON 3863 8085 3852 8141 3856 8190 3888 8224
      3879 8196 3887 8146
TIME...MOT...LOC 1916Z 300DEG 38KT 3880 8143 3874 8185 3881 8215

30
Local storm report, Jun 23, 3:24 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 E MEADOW BRIDGE       37.86N  80.84W
06/23/2016  M2.00 INCH       FAYETTE            WV   PUBLIC

&&

EVENT NUMBER RLX1601094

MEC
Local storm report, Jun 23, 3:40 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
340 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             2 W MEADOW BRIDGE       37.86N  80.89W
06/23/2016  M2.00 INCH       FAYETTE            WV   PUBLIC

&&

CORRECTED LOCATION

EVENT NUMBER RLX1601094

MEC
Special weather statement, Jun 23, 4:11 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT THU JUN 23 2016

WVZ015-027-036-037-232100-
CLAY-NICHOLAS-KANAWHA-FAYETTE-
411 PM EDT THU JUN 23 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
NICHOLAS...SOUTHWESTERN CLAY...NORTHWESTERN FAYETTE AND EAST CENTRAL
KANAWHA COUNTIES...

AT 411 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR GLEN TO 6 MILES SOUTH OF CLENDENIN
TO NEAR PINCH. MOVEMENT WAS SOUTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SUMMERSVILLE...MONTGOMERY...CEDAR GROVE...GLASGOW...SMITHERS...
GAULEY BRIDGE...PRATT...COAL FORK...HANDLEY...NETTIE...
KESSLERS CROSS LANES...BICKMORE...POND GAP...BENTREE...MOUNT NEBO...
DRENNAN...SWISS...INDORE AND CANVAS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3822 8066 3817 8096 3817 8138 3839 8158
      3838 8132 3841 8105
TIME...MOT...LOC 2011Z 316DEG 26KT 3842 8116 3840 8135 3841 8157

23
Local storm report, Jun 23, 4:14 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     CLENDENIN               38.49N  81.35W
06/23/2016                   KANAWHA            WV   911 CALL CENTER

            TREE DOWN AT SPENCER RD AND ELK RIVER RD N

&&

EVENT NUMBER RLX1601095

MEC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:17 AM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup, Lawrence43 min
Jun 23, 6:58 AM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Lawrence47 min
Jun 23, 7:42 AM EDTSpecial Weather StatementRLXBoyd, Lawrence2 hr
Jun 23, 7:47 AM EDTSevere Thunderstorm WarningRLXLawrence43 min
Jun 23, 8:17 AM EDTSpecial Weather StatementRLXCarter, Greenup118 min
Jun 23, 8:48 AM EDTSpecial Weather StatementRLXBoyd, Greenup42 min
Jun 23, 2:11 PM EDTSpecial Weather StatementRLXLawrence2 hr
Jun 23, 2:17 PM EDTTornado WarningRLXLawrence28 min
Jun 23, 3:34 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup26 min
Jun 23, 4:46 PM EDTSevere Thunderstorm WarningRLXBoyd, Lawrence29 min
Jun 23, 4:52 PM EDTFlash Flood WarningRLXBoyd, Carter, Lawrence3 hr
Jun 23, 5:29 PM EDTSevere Thunderstorm WarningRLXLawrence31 min
Jun 23, 6:10 PM EDTAreal Flood WarningRLXBoyd3 hr
Jun 23, 7:40 PM EDTFlash Flood WarningRLXBoyd, Carter, Lawrence2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.